# SDR FPI2004F00003

- Difficulty date: May 5, 2004
- Submitted: June 24, 2004
- Operation: Air carrier
- Aircraft: N93DF
- Make and model: Beech 58
- Aircraft serial: TH61
- Engine: Cont IO520*
- System (JASC): 2140 · Heating System
- Part: Combust Chamber
- Part number: 45C40
- Condition: Cracked
- Location: Heater
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION A HEATER DECAY TEST WAS PERFORMED.  THE HEATER FAILED THE TEST AND WAS REMOVED FROM THE AIRCRAFT.  A SUBSEQUENT PRESSURE TEST WAS DONE ON THE BENCH.  TWO LARGE CRACKS WERE FOUND AT THE WELD JOINTS BETWEEN THE INNER COMBUSTION TUBE AND TWO OF THE CROSS OVER PORTS.  THIS HEATER WAS INSTALLED AS OVERHAULED AND HAS LESS THAN 100 HOURS OF OPERATION.  A FAULTY WELD MAY BE A CONTRIBUTING FACTOR.  RECOMMEND REGULAR DECAY TESTING.
